# SDR 2011FA0000184

- Difficulty date: March 18, 2011
- Submitted: March 18, 2011
- Operation: General aviation
- Aircraft: N2528D
- Make and model: Lancar LC41550FG
- Aircraft serial: 41523
- Aircraft time: 471 hours
- Engine: Cont TSIO550A
- System (JASC): 2730 · Elevator Control System
- Part: Torque Tube
- Part number: LC552732001
- Condition: Corroded
- Location: Elevator
- Part time: 471 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELEVATOR TORQUE TUBE HAS INTERNAL CORROSION INSIDE TORQUE TUBE WITH RUST CONCENTRATION AROUND WELDED AREAS.  AMM CHAP 27-30-00, PAGE 3 ITEM 2(C)(3) STATES TO INSPECT EVERY 200 HRS OR ANNUAL FOR INTEGRITY, EXCESSIVE WEAR, AND CRACKS. INSPECT WELD FOR CRACKS.  THE MM DOES NOT GIVE ANY SPECIFIC REPAIR OR ALLOWABLE LIMIT GUIDEANCE FOR CORROSION DEFECTS.  WALL THICKNESS OF THE STEEL TUBE IS NOT THAT THICK SO REPAIR INSTRUCTIONS ARE NEEDED ON HOW TO REMOVE THE CORROSION, HOW TO MEASURE THE DEPTH OF THE DEFECTS INSIDE THIS TUBE, ETC. THIS TORQUE TUBE TUBE INTER-CONNECTS BOTH ELEVATORS AND IS CRITICAL FOR SAFE ACFT OPERATION. THE MAJOR CONCERN IS THE INTERNAL RUST THAT HAS TAKEN PLACE INSIDE THE TUBE, OPPOSITE OF THE WELDED BRACKETS ON THE OUTSIDE OF THE TORQUE TUBE. SINCE THIS TORQUE TUBE IS OVER 3 FT LONG, ITS IMPOSSIBLE TO GAUGE THE DEPTH OF THE INTERNAL RUSTING OF THE STEEL TUBE.  ACFT HAS NOT PROVIDED ANY APPROVED DATA OR INSTRUCTIONS ON HOW TO ADDRESS THIS PROBLEM INSIDE THESE STEEL TOTQUE TUBES.
